Alert archive / California / High Surf Advisories in 2010
High Surf Advisory 9, NWS Eureka, CA
NWS Eureka, CA issued this high surf advisory at Apr 3, 2010, 4:27 AM PDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2010, 4:27 AM PDT (11:27 UTC)
- Expired
- Apr 3, 2010, 2:57 PM PDT
- In force
- 11 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
444 WHUS46 KEKA 031127 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 427 AM PDT SAT APR 3 2010 CAZ001-002-040000- /O.NEW.KEKA.SU.Y.0009.100403T1127Z-100404T0000Z/ REDWOOD COAST-MENDOCINO COAST- 427 AM PDT SAT APR 3 2010 ...HIGH SURF ADVISORY IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. NORTHWEST SWELL OF 17 TO 21 FEET WITH PERIODS NEAR 15 SECONDS WILL CONTINUE TO SPREAD INTO THE WATERS TODAY. SWELL OF THIS MAGNITUDE WILL PRODUCE HAZARDOUS SURF CONDITIONS...WITH BREAKERS UP TO 24 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$
1 follow-up statement
437 WHUS46 KEKA 032157 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 257 PM PDT SAT APR 3 2010 CAZ001-002-032300- /O.CAN.KEKA.SU.Y.0009.000000T0000Z-100404T0000Z/ REDWOOD COAST-MENDOCINO COAST- 257 PM PDT SAT APR 3 2010 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE HIGH SURF ADVISORY. SURF WILL WILL FALL BELOW 20 FEET THIS AFTERNOON AND CONTINUE TO SUBSIDE THROUGH THE NIGHT. $$
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this high surf advisory went out at Apr 3, 4:14 AM PDT, 13 minutes earlier.
Area forecast discussion, Apr 3, 4:14 AM PDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 414 AM PDT SAT APR 3 2010 .SYNOPSIS...SHOWERS WILL CONTINUE THROUGH THE WEEKEND. A STRONG LATE SEASON STORM MAY POTENTIALLY BRING SIGNIFICANT RAIN AND SNOWFALL TO THE AREA SUNDAY MORNING THROUGH MONDAY MORNING. && .DISCUSSION...A LOT GOING ON THIS MORNING. TO START. REMNANT SHOWERS FROM YESTERDAYS FRONT CONTINUE TO MOVE ACROSS THE AREA THIS MORNING. THEY ARE DIMINISHING IN COVERAGE, BUT WOULDN'T BE SURPRISED TO SEE THEM INCREASE IN COVERAGE A LITTLE AFTER SUNRISE AS THE AIR DESTABILIZES. ALSO TEMPERATURES INLAND HAVE DROPPED INTO THE MID 30S. THIS IS BECAUSE SHOWER ACTIVITY HAS DIMINISHED IN THESE AREAS AND THERE ARE SOME BREAKS IN THE CLOUDS. THEREFORE, ISSUED A FROST ADVISORY FOR THE NORTH COAST INTERIOR AND THE MENDOCINO INTERIOR ZONES. TEMPERATURES SHOULD QUICKLY REBOUND AFTER SUNRISE. NOW FOR THE BIGGER PROBLEM. A STRONG LATE SEASON STORM MAY POTENTIALLY BRING SIGNIFICANT RAIN AND SNOWFALL TO THE AREA SUNDAY MORNING THROUGH MONDAY MORNING. MODELS ARE IN FAIRLY GOOD AGREEMENT SHOWING THE ENTIRE AREA RECEIVING AT LEAST ONE INCH OF RAIN THROUGH MONDAY WITH THE RAIN FAVORED SPOTS SEEING UP TO 3 INCHES. THE BIG CONCERN IS THIS STORM HAS A LOT OF COLD AIR WITH IT, MEANING SNOW LEVELS COULD DROP TO AROUND 3000 FT OR LOWER DURING THE HEAVIEST PRECIPITATION ON SUNDAY. THIS WILL TRANSLATE TO SEVERAL INCHES OF SNOW WITH SOME HIGHER LOCATIONS POSSIBLY RECEIVING AROUND A FOOT. GIVEN THIS POTENTIAL FOR SIGNIFICANT SNOW LATE IN THE SEASON AND THE INCREASED TRAVEL DUE TO THE HOLIDAY ON SUNDAY, ISSUED A WINTER STORM WATCH FOR THE INTERIOR FROM SUNDAY MORNING THROUGH MONDAY MORNING. INCREASED WINDS ALONG THE COAST, HIGH SURF, AND THUNDERSTORMS WILL ALSO BE THREATS. SO STAY TUNED. STROZ && .AVIATION...SAT IMAGES SHOW A LARGE AREA OF COLD AIR CUMULUS ...SO EXPECT SCATTERED SHOWER ACTIVITY TO AFFECT THE FORECAST AREA THROUGH THE MORNING AND PERHAPS PAST NOON. && .MARINE...THE ENP AND SWAN MODELS BRING WAVE HEIGHTS UP TO AROUND 22 FEET...BUT DO NOT HAVE HIGH CONFIDENCE IN THE MODELS RIGHT NOW BASED ON RECENT PERFORMANCE...MANY EVENTS THE WAVE HEIGHTS HAVE BEEN OVERDONE BY ANYWHERE FROM 2 TO 5 FEET. WITHOUT OFFSHORE BUOYS TO CALCULATE SWELL DECAY DO NOT WANT TO COMMIT TO UNSEASONABLY LARGE SWELL AT THIS POINT...BUT THE NEARSHORE BUOYS WILL NEED TO BE WATCHED. ANOTHER FRONTAL SYSTEM WILL CROSS THE WATERS ON SUNDAY...WITH SOUTH WINDS EXPECTED TO REACH GALE FORCE OVER MUCH OF THE WATERS. SEAS ARE AGAIN FORECAST TO RISE TO NEAR 18 FEET BY SWAN...AND FOR NOW WENT A FOOT OR TWO BELOW THAT FOR MAX SWELL HEIGHT. && .EKA WATCHES/WARNINGS/ADVISORIES... CA... FROST ADVISORY FOR CAZ003-076. HIGH SURF ADVISORY FOR CAZ001-002. WINTER STORM WATCH ABOVE 3000 FEET FOR CAZ003-004-076. NORTHWEST CALIFORNIA COASTAL WATERS... GALE WARNING FOR PZZ470-475. HAZARDOUS SEAS WARNING FOR PZZ450-455-470-475. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Apr 3, 4:00 AM PDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 400 AM PDT SAT APR 3 2010 CAZ001-002-041230- REDWOOD COAST-MENDOCINO COAST- 400 AM PDT SAT APR 3 2010 ...HIGH SURF ADVISORY IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A HIGH SURF ADVISORY IS CURRENTLY IN EFFECT. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A STRONG LATE SEASON STORM WILL POTENTIALLY BRING SIGNIFICANT RAIN...INCREASED WINDS AND DANGEROUS SURF TO THE AREA SUNDAY MORNING THROUGH MONDAY. PLEASE STAY TUNED TO THE LATEST FORECASTS FOR UPDATES ON THIS DEVELOPING SITUATION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. CAZ003-076-041230- NORTH COAST INTERIOR-MENDOCINO INTERIOR- 400 AM PDT SAT APR 3 2010 ...FROST ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING... ...WINTER STORM WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A FROST ADVISORY IS CURRENTLY IN EFFECT. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A WINTER STORM WATCH IS CURRENTLY IN EFFECT. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. CAZ004-041230- UPPER TRINITY RIVER- 400 AM PDT SAT APR 3 2010 ...WINTER STORM WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A WINTER STORM WATCH IS CURRENTLY IN EFFECT. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 7:32 PM PDT | Hazardous Seas Warning | EKA | 19 hr | |
| Apr 3, 3:11 AM PDT | Frost Advisory | EKA | 6 hr | |
| Apr 3, 3:11 AM PDT | Winter Storm Watch | EKA | 11 hr | |
| Apr 3, 4:08 AM PDT | Gale Warning | EKA | 37 hr | |
| Apr 3, 2:25 PM PDT | Winter Storm Warning | EKA | 36 hr | |
| Apr 3, 2:25 PM PDT | Winter Weather Advisory | EKA | 36 hr | |
| Apr 3, 3:23 PM PDT | Small Craft Advisory | EKA | 11 hr | |
| Apr 3, 3:23 PM PDT | Hazardous Seas Watch | EKA | 11 hr | |
| Apr 3, 3:23 PM PDT | Hazardous Seas Warning | EKA | 17 hr | |
| Apr 3, 3:23 PM PDT | Small Craft Advisory for Hazardous Seas | EKA | 11 hr |
Nearby
High Surf Advisories in California, 2010Every high surf advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.